Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 21, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 13, 2010, 8:15 AM CDT for Sedgwick County, Kansas. It took effect at Jun 13, 2010, 9:37 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2010, 8:15 AM CDT (13:15 UTC)
- In effect from
- Jun 13, 2010, 9:37 PM CDT
- Expired
- Jun 14, 2010, 9:14 PM CDT
- In force
- 24 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Arkansas River near Sedgwick (SEDK1). The gauge peaked at 23.64 ft at Jun 14, 2010, 9:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
659
WGUS43 KICT 131315
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 AM CDT SUN JUN 13 2010
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-140315-
/O.NEW.KICT.FL.W.0021.100614T0210Z-100615T0520Z/
/SEDK1.1.ER.100614T0210Z.100614T1200Z.100614T1720Z.NO/
815 AM CDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM THIS EVENING TO LATE MONDAY NIGHT.
* AT 8:01 AM SUNDAY THE STAGE WAS 6.4 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 22.8 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
SEDGWICK 22.0 6.4 SUN 08 AM 22.8 17.5 12.8
$$
JAS7 follow-up statements
925
WGUS83 KICT 131955
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
255 PM CDT SUN JUN 13 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-140955-
/O.EXT.KICT.FL.W.0021.100614T0400Z-100615T0243Z/
/SEDK1.1.ER.100614T0400Z.100614T1200Z.100614T1443Z.NO/
255 PM CDT SUN JUN 13 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM THIS EVENING TO MONDAY EVENING.
* AT 2:00 PM SUNDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 22.5 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
SEDGWICK 22.0 17.5 SUN 02 PM 22.5 18.0 13.0
$$
JAS617
WGUS83 KICT 140240
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT SUN JUN 13 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-141639-
/O.EXT.KICT.FL.W.0021.100614T0237Z-100614T2024Z/
/SEDK1.1.ER.100614T0158Z.100614T0600Z.100614T0824Z.NO/
939 PM CDT SUN JUN 13 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* UNTIL MONDAY AFTERNOON.
* AT 9:00 PM SUNDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY
EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
MONDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN
BE EXPECTED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
SEDGWICK 22.0 22.0 SUN 09 PM 21.7 15.9 11.6
$$252
WGUS83 KICT 140357
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SUN JUN 13 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-141757-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100614T2300Z/
/SEDK1.1.ER.100614T0158Z.100614T0600Z.100614T1100Z.NO/
1057 PM CDT SUN JUN 13 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 10:00 PM SUNDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY
EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
MORNING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
SEDGWICK 22.0 22.3 SUN 10 PM 21.8 15.9 11.7
$$767
WGUS83 KICT 140808
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT MON JUN 14 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-142208-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100615T1528Z/
/SEDK1.1.ER.100614T0158Z.100614T1800Z.100615T0328Z.NO/
308 AM CDT MON JUN 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 2:00 AM MONDAY THE STAGE WAS 23.1 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
SEDGWICK 22.0 23.1 MON 2 AM 19.3 15.1 10.7
$$748
WGUS83 KICT 141359
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 AM CDT MON JUN 14 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-150359-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100615T1342Z/
/SEDK1.1.ER.100614T0158Z.100614T1131Z.100615T0142Z.NO/
859 AM CDT MON JUN 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 8:00 AM MONDAY THE STAGE WAS 23.6 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
SEDGWICK 22.0 23.6 MON 08 AM 18.7 14.4 10.6
$$561
WGUS83 KICT 142011
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CDT MON JUN 14 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-151011-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100615T1242Z/
/SEDK1.1.ER.100614T0158Z.100614T1131Z.100615T0042Z.NO/
311 PM CDT MON JUN 14 2010
THE FLOOD WARNING CONTINUES FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 2:30 PM MONDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL
FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST
OF RIDGE ROAD.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
SEDGWICK 22.0 22.8 MON 02 PM 18.7 13.8 9.7
$$
ELDER710
WGUS83 KICT 150214
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT MON JUN 14 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC173-150244-
/O.CAN.KICT.FL.W.0021.000000T0000Z-100615T1242Z/
/SEDK1.1.ER.100614T0158Z.100614T1131Z.100614T2133Z.NO/
914 PM CDT MON JUN 14 2010
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 8:31 PM MONDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 4:33 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY
WEDNESDAY MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
SEDGWICK 22.0 20.4 MON 9 PM 19.3 14.6 10.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:40 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 13, 6:40 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 640 AM CDT SUN JUN 13 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS SHOWERS AND THUNDERSTORMS WERE TRACKING EASTWARD ACROSS THE REGION...WITH MORE ACTIVITY DEVELOPING OVER SOUTHWEST KANSAS WHICH WILL MOVE EASTWARD INTO THE AREA THIS MORNING. THIS WILL CAUSE BRIEF PERIODS OF MVFR/IFR CONDITIONS TO AFFECT SOME TAF SITES THIS MORNING DUE TO HEAVY RAIN RESTRICTING VISIBILITIES. THE FRONT WILL MOVE SOUTHWARD THROUGH THE AREA TONIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS/HEAVY RAINFALL CAUSING MORE REDUCED VISIBILITIES AND LOWER CLOUDS. JAKUB && .PREV DISCUSSION... /ISSUED 314 AM CDT SUN JUN 13 2010/ DISCUSSION... MAIN FORECAST CONCERNS: CONTINUED THREAT OF SEVERE WEATHER...HEAVY RAINFALL AND FLOODING TODAY INTO MONDAY. TODAY-TUESDAY: CURRENT MCS ACTIVITY OCCURRING IN CENTRAL/S-CNTRL KS IS OCCURRING ALONG THE 925 MB BAROCLINIC ZONE...JUST N-NW OF SURFACE OUTFLOW BOUNDARY. THIS CONVECTION SHOULD PERSIST THIS MORNING BEFORE WEAKENING AS THE 850 LOW-LEVEL JET WEAKENS BY 18Z. 1-2 INCH/HOUR RAINFALL RATES BEING OBSERVED IN THAT CORRIDOR OF T-STORMS. UPPER LOW IN THE SOUTHWEST WILL EDGE EASTWARD INTO THE SOUTHERN ROCKIES TODAY...AND IS PROGGED BY THE GFS/ECMWF TO LIFT OUT INTO THE NORTHERN PLAINS MONDAY-TUESDAY. WRFAR32 SHOWS THE 925 MB BOUNDARY SETTING UP FROM THE TX PANHANDLE INTO S-CNTRL/NERN KS LATE THIS PM...WITH THE FRONT SLIDING INTO SERN KS MONDAY MORNING. IF SUFFICIENT HEATING/RECOVERY OCCUR ALONG/S OF THIS FRONT THIS PM/EVE...THE SHORT RANGE MODELS SHOW POTENTIALLY STRONG INSTABILITY (CAPES 2000-3000 J/KG) WITH 0-6KM SHEAR OF 30-35 KT NEAR THE FRONT. THAT WOULD SUPPORT REDEVELOPMENT OF A FEW SUPERCELLS THIS PM/EARLY EVE. CONVECTION SHOULD QUICKLY TRANSITION INTO AN MCS OR TWO BY MID-LATE EVENING AS ANOTHER S-SWRLY LOW-LEVEL JET DEVELOPS FOCUSING STRONG MOISTURE TRANSPORT INTO THE FRONT COINCIDENT WITH THE RIGHT-REAR QUAD OF A STRONG JET STREAK TO THE NORTH. ADDITIONAL MCS TRAINING ECHOES LIKELY OVERNIGHT WITH MID-UPPER FLOW NEARLY PARALLEL TO THE 850 FRONT. VERY HIGH PW AIRMASS ~2 INCHES IN CONJUNCTION WITH THE ABOVE FACTORS STRONGLY SUGGESTS HEAVY RAINFALL/FLOODING POTENTIAL IN A GOOD CHUNK OF OUR FORECAST AREA. SO EXPANDING THE FLOOD WATCH IN AREAL EXTENT AND TIME. COULD SEE ADDITIONAL STRONG- SEVERE STORMS IN SERN KS MON PM BEFORE THE FRONT MOVES THROUGH...CONTINGENT ON ATMOSPHERIC RECOVERY/HEATING. DECENT CHANCES FOR T-STORMS WILL LINGER IN SERN KS MON NGT INTO TUES WITH THE BAROCLINIC ZONE SLOW TO MOVE OUT OF THAT AREA AND CONTINUED UPPER SUPPORT. TEMPS WILL COOL TO A FEW DEGREES BELOW NORMAL BEHIND THE FRONT MON-TUES. WEDNESDAY-FRIDAY: NEXT UPPER TROF ENTERING THE WESTERN STATES WEDNESDAY...IS STILL PROGGED TO EJECT E-NEWD ACROSS THE NORTHERN PLAINS THURSDAY INTO FRIDAY. AN ASSOCIATED FRONTAL BOUNDARY SHOULD PUSH SWD INTO THE KS REGION TOWARD FRIDAY WHERE IT MAY STALL INTO SATURDAY. UPPER SUPPORT LOOKS WEAK...AND LOW-LEVEL MOISTURE DECENT. ATTM...WILL CONTINUE WITH IDEA OF SLIGHT CHANCES FOR THUNDERSTORMS THURS NIGHT INTO FRIDAY. TEMPS WILL WARM A FEW DEGREES ABOVE NORMAL AHEAD OF THE FRONT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 69 81 65 / 70 90 50 40 HUTCHINSON 87 66 80 63 / 80 90 40 30 NEWTON 86 67 80 64 / 80 90 50 40 ELDORADO 89 69 82 65 / 70 90 60 50 WINFIELD-KWLD 90 71 84 66 / 40 90 60 50 RUSSELL 80 59 76 60 / 70 80 40 20 GREAT BEND 83 61 76 61 / 70 80 40 20 SALINA 82 65 78 62 / 80 90 40 20 MCPHERSON 85 66 79 62 / 80 90 40 20 COFFEYVILLE 91 75 86 68 / 40 70 60 70 CHANUTE 89 73 85 67 / 50 80 60 60 IOLA 89 72 85 66 / 50 80 60 60 PARSONS-KPPF 90 74 85 68 / 40 80 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091-092-094-095. &&
Hazardous weather outlook, Jun 13, 4:33 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 AM CDT SUN JUN 13 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 AM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. THIS ACTIVITY MAY RESULT IN FLOODING PROBLEMS...AND IS EXPECTED TO WEAKEN AROUND MIDDAY. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON IN AREAS THAT RECEIVE SUNSHINE AND HEATING. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTH CENTRAL KANSAS WHERE LARGE HAIL...DAMAGING WINDS AND PERHAPS A BRIEF TORNADO WILL BE POSSIBLE. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT ACROSS MUCH OF THE AREA...WITH THE MAIN THREAT TRANSITIONING TO HEAVY RAINFALL AND POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE IN SOUTHEASTERN KANSAS MONDAY AFTERNOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY AS ANOTHER FRONT APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING ESPECIALLY ACROSS SOUTH CENTRAL KANSAS...BETWEEN 3 PM AND 9 PM. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, Jun 13, 5:51 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 551 AM CDT SUN JUN 13 2010 KSZ068-083-131145- HARVEY-SEDGWICK- 551 AM CDT SUN JUN 13 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY AND SEDGWICK COUNTIES... AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BURRTON TO CHENEY...AND MOVING EAST AT 30 MPH. WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL ARE POSSIBLE WITH THIS LINE OF STORMS. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. JAKUB
Local storm report, Jun 13, 6:48 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM FLOOD S HILLSBORO 38.35N 97.20W
06/13/2010 MARION KS CO-OP OBSERVER
FLOODING 1/2 SOUTH FROM HILLSBORO ALONG 150TH ROAD.
&&
JASLocal storm report, Jun 13, 6:53 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 3 SE NEWTON 38.01N 97.30W
06/13/2010 HARVEY KS TRAINED SPOTTER
MINOR FIELD AND STREET FLOODING IN THE CITY OF MCLAINS.
&&
JASLocal storm report, Jun 13, 7:09 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TURON 37.81N 98.43W
06/13/2010 M6.75 INCH RENO KS CO-OP OBSERVER
&&
JASLocal storm report, Jun 13, 7:22 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD W GOESSEL 38.25N 97.35W
06/13/2010 MARION KS TRAINED SPOTTER
COUNTY ROAD FLOODING ON 120TH AND MERIDIAN AV JUST WEST
OF GOESSEL.
&&
JASLocal storm report, Jun 13, 7:48 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ELLINWOOD 38.36N 98.58W
06/13/2010 M2.95 INCH BARTON KS CO-OP OBSERVER
0700 AM HEAVY RAIN GOESSEL 38.25N 97.35W
06/13/2010 E2.53 INCH MARION KS CO-OP OBSERVER
0700 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
06/13/2010 M4.22 INCH MARION KS CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SW HALSTEAD 37.97N 97.55W
06/13/2010 M2.10 INCH HARVEY KS CO-OP OBSERVER
0700 AM HEAVY RAIN CHASE 38.36N 98.35W
06/13/2010 M2.25 INCH RICE KS CO-OP OBSERVER
&&
JASThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| Jun 12, 7:19 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 6 hr |
| Jun 12, 7:48 PM CDT | Areal Flood Warning | ICT | Lincoln | 6 hr |
| Jun 12, 7:53 PM CDT | Areal Flood Warning | ICT | Russell | 6 hr |
| Jun 12, 9:23 PM CDT | Areal Flood Warning | ICT | Reno | 4 hr |
| Jun 12, 11:15 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Reno, Rice | 12 hr |
| Jun 12, 11:20 PM CDT | Areal Flood Warning | ICT | Lincoln, Russell | 12 hr |
| Jun 13, 2:05 AM CDT | Areal Flood Warning | ICT | Harvey, Marion | 36 hr |
| Jun 13, 8:12 AM CDT | River Flood Warning | ICT | Marion | 42 hr |
| Jun 13, 8:12 AM CDT | River Flood Warning | ICT | Chase | 4 days |
| Jun 13, 8:12 AM CDT | River Flood Warning | ICT | Chase, Lyon | 4 days |
| Jun 13, 9:04 AM CDT | River Flood Warning | ICT | Lincoln | 12 hr |
| Jun 13, 9:08 AM CDT | River Flood Warning | ICT | Saline | 12 hr |
| Jun 13, 9:14 AM CDT | River Flood Warning | ICT | Saline | 12 hr |
| Jun 13, 9:15 AM CDT | River Flood Warning | ICT | Saline | 33 hr |
| Jun 13, 10:05 AM CDT | Flash Flood Warning | ICT | Harvey, Marion | 3 hr |
| Jun 13, 2:54 PM CDT | River Flood Warning | ICT | Kingman | 42 hr |
| Jun 13, 3:18 PM CDT | Tornado Warning | ICT | Elk | 29 min |
| Jun 13, 3:44 PM CDT | Tornado Warning | ICT | Wilson | 31 min |
| Jun 13, 4:50 PM CDT | River Flood Warning | ICT | Ellsworth | 5 hr |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 54 min |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.